Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Leg Hematoma Infection after Varicose Vein Stripping

Hi, I m a 38 years old Female, 172cm tall, 82kg. I had two births with cesarian and had no problems. I have moderate Hi Blood Pressure , which I treat with 25mg atenolol and 1-2 times a week 12.5mg hidroclortiazide. I had a varicose vein stripping operation one month ago. On the 10th day after removing the stiches, two of seven wound were infected. I was treated with oral antibiotic (amoxicilin+clavunic acid) treatment for 13 days and the wounds became better. The hematomas (large size, thre in total about 3-4 inches long and about an inch wide) however were not getting much better. Four nights ago (seven days after stoping the oral antibiotic treatment) I noticed that the hematomas are redish, warm and harder on touch. I tested the CRP the next day and the result was 48mg/dl. I visited my doctor and he did an ultrasound check and said that I had hematoma infection. He told me to restart the antibiotic treatment (amoxiclave) for five days and use ice and alcool patches. I wonder I m I doing the right thing or no, because this is taking too long and I sort of lost trust in my Doctor, he seams to relaxed with my problem. Best, Dita
Sat, 21 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures
General Surgeon 's  Response
Hi
Welcome to health care magic
     haematoma following striping is a known complication,infection of hematoma is also quite common.If hematoma is big one ,it can either be aspirated or drained under antibiotic cover & pressure bandage.
‘Hope I have answered your query, I will be available to answer your follow up queries, “Wish you Good Health and speedy recovery”

Disclaimer
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

dvt ?? how to stop the itch before I go mad?? Im 43, and normally fit and healthy. No bp / weight issues, do lots of walking. I had varicose vein stripped 6 days ago. leg very buised (expected) but has become incredibly itchy, like nettle stings from top to bottom. ive also got a small red, sore , warm patch on thigh - close to but not within bruised areas. saw gp today. he said all ok and try frozen peas on warm lump. the itching is driving me to distraction. ive still got the compression stocking on. have taken hay fever tabs which seem to have helped a bit.

doctor1 MD

Hi my name is Jen, Why is Vein stripping so expensive for severe varicose veins? Is it done in public hospitals at all? When I had my second child in 1998 my legs were purple and a doctor who saw me said when I had finished having my family I should get my legs done. I paid to have my veins tied and stripped ten years ago when my youngest son was two. They have returned, over the last five year, more painfully than before and the look of the knotted veins are now worse than when I originally paid for the treatment. The cost is prohibitive for getting anything done as you have to find nearly $5000.00 before you can have the operation and then you will get only a small portion back through private health and Medicare. This is a disease that is making me old before my time and my job as a teacher is far more difficult than it should be for my age at under 50 still. I am trying to get children through school and pay a mortgage and do not have that amount and I am wondering why I have private health insurance at all. At least there would be some spare money each month to put towards illness. When I need the insurance I still can t have the operation as it is so expensive and you only get the money back after the event? Thanks for your time. Regards Jen

doctor1 MD

Hi Doctor, My uncle who is staying with me has a problem of vercosvein. He has undergone operation before 8 years. Now he is again bleeding. He is having a alergy on leg which spreads all over the leg. The skin is often peeling in the infected area. His legs has been swelling. He has no diabeties, no blood pressure. What is the relief and the treatment for this disease?

Recent questions on  Amoxicillin

doctor1 MD

for the last five days I have had a dry cough which has caused a lot of strain on my stomach I still have the cough but the pain (strain) is in both my left and right sides it some times takes my breath but not to the extent that it worrys me, a Dr at local centre has given me 7day course of Amoxicillin capsules which I started taking today, As the pain in my sides is aggrevated by the cough and it really is painful when I cough I thought the Dr would have given some cough mixture to ease it but he told me the cough will clear its self, which do s not help me when I am in so much pain when the coughing starts. I am type2 diabetic and it is not easy to buy over the counter any cough mixture which would be safe to take. what can I do to ease this pain

doctor1 MD

My 9yrold son was treated for strep throat/scarlet fever yesterday morning. He had been fevering, vomiting,sore throat, rash and headache since Saturday. He s taken 4 doses of amoxicillan now. His fever stayed down so far today, but his rash is everywhere now and itching. He has started complaining that his scrotum is sore to the touch and when he urinates (and the area is very red and inflamed with rash). So, his doctors and pharmacists are trying to conclude if it could be related to the strep or if he may be having a reaction to the meds and needs to change to something else. Any insight on the matter would be greatly appreciated. Thanks.

doctor1 MD

Umm, i sing extreme metal songs. It was like 2 months ago i had to sing for a concert, after which i had this problem with my throat. It started with a discomfort and a kinda something stuck in my throat feeling. When inspected i found small granules developed in my posterior oropharynx region. I thought maybe it was the case of overuse of vocal chords and something related with it... (i had similar problems related to it a year ago, took voice rest for about two weeks plus AMOXICILLIN case: ACUTE laryngitis and got rid of it) I did voice rests, took amoxicillin for couple of days and i stopped... which i shouldn t have done. It went good for couple of days but the discomfort continued... I ve stopped singing and try not to speak more. After about a month,i visited a doc, he said its the case of CHRONIC pharyngitis. He prescribed AMOXICILLIN, CETIRIZINE for a week... but the granules are still there. They are itchy. The dry cough kinda feel is omnipresent. Whenever i take dairy products, i get this dry cough kinda feeling that causes the discomfort. It comes and goes... Even foods that are not that spicy causes the discomfort. I cough but mostly saliva. The doc says the problem is related with my nose, now i m on to CLAVAM 625 starting today... he says i gotta get operated for the solution. says the granules are the result of the nasal infection... when the nasal part is done the granules will subside themselves... The doc says its not too serious, but i still have the discomfort... Is it because i didn t took the proper dose for AMOXICILLIN that the granules are still there??? Suggestions please. Thank you.

doctor1 MD

I am a fairly healthy 32yr old female. I first developed strep throat at the end of June,a week before my femoral rotational osteotomy,and was put on a z-pak. 2 weeks after being home my throat started bothering me again and I felt very weak. My doc diagnosed me with strep,again. After that I was diagnosed 2 more times with strep and was given amoxicillin,ceftin,roceftin,and cipro. A week after the cipro I tested negative,via rapid strep,but still felt weak and my throat felt worse. He put me on Methylprednisone. I went to a different doc yesterday and she reported orange spots on the back of my throat and noticed the 2 red marks on the skin of my throat. She thinks its from acid reflux,which I told her I don t have. I expressed to her my concern about the possibilty of catching something due to my blood tranfusion I had after my surgery.She performed a full panel,including mono spot and HIV,and the result came back completely clean and flawless. My question is what else could cause these orange spots,painfull swallowing,headache, and fatigue. She has put me on a nystatin mouthwash,but there is no yeast. Thank you for your time..

doctor1 MD

Can you take amoxicillin and Valtrex for shingles at the same time. I have a sinus infection and my shingles has returned. YYYY@YYYY

doctor1 MD

For the past week I had lot of itching near my butt, after few days the skin became very thick. Currently itching has reduced, but I can feel the lumps and its painful when I sit Have attached pic.

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?